MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier (b)(6).Procode.Krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 1226348-2020-00462.
 
Event or Problem Description
As reported via the (b)(6) study, during the endovascular coil embolization targeting an unruptured aneurysm on the posterior circulation, posterior cerebral artery with the following dimensions: parent vessel diameter is 4mm, 8.3mm height, 5.7mm dome, 8.3mm maximum aneurysm diameter, 3.2mm neck size and a 1.8mm dome to neck ratio (derived), there was deployment difficulty and migration with a 7mmx25cm og tdl cmplx frame coil (b)(4).The coil was not implanted.There was also positioning difficulty and migration with an orbit galaxy (unknown product/lot).There was no device-related serious adverse event (sae).The following study coils were successfully implanted at the target site: 6mm x 20cm orbit galaxy (lot#30383959), 4mm x 8cm orbit galaxy (lot# 30191119) and a 3mm x 6cm orbit galaxy (lot# 30341959).The case report form (crf) lists the following coils as used but not implanted: orbit galaxy (lot# 30374735), orbit galaxy (lot# 30309530), and orbit galaxy (lot# 30375689).The crf also indicates that the reason additional coils were not implanted was due to ¿coil resistance/friction¿, no loss of access.This will be further investigated.The cerenovus study coils advanced beyond the distal tip of the microcatheter.The prowler select plus microcatheter kicked back.An enterprise stent was also used.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported via the sterling study, during the endovascular coil embolization targeting an unruptured aneurysm on the posterior circulation, posterior cerebral artery with the following dimensions: parent vessel diameter is 4mm, 8.3mm height, 5.7mm dome, 8.3mm maximum aneurysm diameter, 3.2mm neck size and a 1.8mm dome to neck ratio (derived), there was deployment difficulty and migration with a 7mmx25cm og tdl cmplx frame coil (640cr0725, 30374735).The coil was not implanted.There was also positioning difficulty and migration with an orbit galaxy.There was no device-related serious adverse event (sae).The following study coils were successfully implanted at the target site: 6mm x 20cm orbit galaxy (lot#30383959), 4mm x 8cm orbit galaxy (lot# 30191119) and a 3mm x 6cm orbit galaxy (lot# 30341959).The case report form (crf) lists the following coils as used but not implanted: orbit galaxy (lot# 30374735), orbit galaxy (lot# 30309530), and orbit galaxy (lot# 30375689).The crf also indicates that the reason additional coils were not implanted was due to ¿coil resistance/friction¿, no loss of access.This will be further investigated.The cerenovus study coils advanced beyond the distal tip of the microcatheter.The prowler select plus microcatheter kicked back.An enterprise stent was also used.The device was not returned for analysis and therefore no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30374735 number, and no non-conformances related to the reported complaint condition were identified with the information available and without the product available for analysis, the reported customer complaints of ¿coil deployment difficulty¿ and ¿coil migration¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Deployment difficulty is a known potential product failure associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Coil migration into normal vessels adjacent to the lesion is listed as a known potential complication in the ifu.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: g3, g6, h2 and h10.Based on clarification received from the study site, there was no alleged quality issue on the og tdl cmplx frame coil 7x25, therefore, the complaint does not meet regulatory reporting criteria.Positioning difficulty was reported on the initial medwatch report (mwr-20082020-0000789227) as the initial medical device problem code, please update accordingly.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10515273
Report Number1226348-2020-00461
Device Sequence Number3524411
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30374735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/14/2020
03/23/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/16/2020
04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3MM X 6CM ORBIT GALAXY LOT# 30341959.; 4MM X 8CM ORBIT GALAXY LOT# 30191119.; 6MM X 20CM ORBIT GALAXY LOT#30383959; ORBIT GALAXY LOT# 30309530.; ORBIT GALAXY LOT# 30374735.; ORBIT GALAXY LOT# 30375689.; PROWLER SELECT PLUS.; UNKENTERPRISE2.; UNKORBIT.
Patient Age78 YR
Patient Weight99